MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon attempted to insert a cc4204a collamer single piece lens, +17.5 diopter, and noted, under the microscope, the lens was damaged.The lens touched the patient's eye and was not inserted.There was no patient injury.The backup lens was implanted with no problem.
 
Additional Manufacturer Narrative
Result code: visual inspection of the returned product found the lens cut in two pieces, the optic and haptic torn and piece of the haptic missing.Lens was returned in minimal amount of liquid.The nanopoint injector system was returned with no visible damage to device.There was dry clear residue on the device and a pieced lens stuck in the cartridge.Conclusion code: - based on the complaint history, work order search and the evaluation of the returned product, a specific root cause of the event could not be determined.Claim #(b)(4).
 
Additional Manufacturer Narrative
H4: 09/01/2016 to 09/16/2016.No similar claims were reported for units within the same lot.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6251940
Report Number2023826-2017-00056
Device Sequence Number10951545
Product Code HQL
UDI-Device Identifier00841542102346
UDI-Public(01)00841542102346(17)180831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date02/07/2017
03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL NANOPOINT - LOT NUMBER UNK; INJECTOR MODEL NANOPOINT - LOT NUMBER UNK